MAUDE Adverse Event Report: NEO MEDICAL SA NEO PEDICLE SCREW SYSTEM - ROD KIT PRE-BENT 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NEO MEDICAL SA NEO PEDICLE SCREW SYSTEM - ROD KIT PRE-BENT 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number ROD KIT PRE-BENT 40MM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Event description: set screw loosening and rod slippage (disconnection between the tulip and the rod) occurred a few weeks post op (original post op above and 3 week post op below) on one side of a l2/l3 llif fusion with posterior fixation.After review, it is expected that the rod used for the segment was 5mm too short.Complaint investigation: neo medical gathered the following information by interviewing surgeons and sales rep: "a too short rod was used".This type of issue is known and displayed in the surgical techniqe with a few mm overhang is described.By analysing the mri and x-rays images we can conclude that from measuring the overhang a 0.5mm difference on one side of the rod caused one side to slip (1.5mm overhang) while the other side did not (2.0 mm overhang).Neo medical also looked at the batch production records for the affected lots, the report concluded no relevant deviations related to product quality.The most probable root cause of the failure was that the rod used was too short resulting due to a lack of contact point between rod and screw head ("the tulip") resulting in a disconnection of the construct.This is the first time that a too short rod have been used in surgery, with more than 26000 surgeries performed to date, it gives an occurence of (b)(4).

Brand Name
NEO PEDICLE SCREW SYSTEM - ROD KIT PRE-BENT 40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NEO MEDICAL SA
rte de lausanne 157a,
villette, 1096
SZ  1096
Manufacturer Contact
jonas larsson
route de lausanne 157a
villette 1096
SZ   1096
MDR Report Key21758861
Report Number3013546462-2025-00001
Device Sequence Number21012701
Product Code NKB
UDI-Device Identifier07640177820181
UDI-Public07640177820181
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberROD KIT PRE-BENT 40MM
Device Catalogue NumberRD-00-40-PB
Device Lot Number2021041973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Initial Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SC-70-45-PE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient EthnicityNon Hispanic